MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 500 MM
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that an electrical remote-controlled tubing clamp (erc) was not able to open and to close during a repair activity.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the electrical remote-controlled tubing clamp.The incident occurred in ljubljana, slovenia.During repair activity performed by a livanova technician, it was found that the motor unit was blocked inside the metal housing and also error code e106 ("the motor is jammed") was displayed when trying to operate the clamp with the corresponding open/close buttons.In addition, high level of fluid penetration was detected inside the clamp which requires the replacement of several parts: adapter for quick clamp, photo sensor, stator with sensor board, spindle complete with block, flat washer, spring washer, bearing scp, groove ball bearing, clamp housing rear, printed circuit (pcb) zka and zkb boards.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a device service history review has been performed and identified that the unit was manufactured in 2018 and no other similar event has been reported, neither concerning trend has been identified.Based on all the collected information, the root cause of the reported event has been traced back to defective components likely due to fluid penetration into the erc clamp.

Brand Name
ELECTRICAL REMOTE-CONTROLLED TUBING CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20637951
Report Number9611109-2024-00531
Device Sequence Number20675004
Product Code DTQ
UDI-Device Identifier04033817901051
UDI-Public(01)04033817901051(11)180208
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500 MM
Device Catalogue Number60-05-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/24/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown